Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Post Nasal Drip
May 9, 2000

Dear Doctors,

Is there any reason one would experience post nasal drip or a stuffy head after being HIV+? I have been poz for over a year now and have this constant flow of mucous in the back of my throat! Also feel like my head is stuffed up. What causes this. My numbers are ok so not on any meds for now. Had a sinusitis scan and that was negative too.

Thanks for your help Ron

Response from Dr. Henry

It has been my impression that chronic allergic rhinitis and low grade infectious sinusitis are more common and difficult to clear in HIV+ persons. If the mucous is generally clear to light yellow it is more likely allergic and use of nasal steroid inhaler and/or drug like Allegra (non-sedating antihistamine) might be worth trying (as well as looking for triggering substances-dust, animal hair, etc). If the drainage is thicker with more color then an infection is more likely (bacterial, sometimes fungal) and target use of an antimicrobial agent on a trial basis might be worth doing. Keith Henry, M.D.



Previous
Dry Patch on Big Toe. Is it a fungus?
Next
dry skin & hair color change

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement